[Spontaneous intraspinal epidural hematoma secondary to use of platelet aggregation inhibitors].

Abstract

HISTORY AND ADMISSION FINDINGS A 64-year-old woman previously in good health experienced an acute onset of severe neck pain and weakness of the left arm that had developed within minutes. Neurological examination revealed paresis of the left arm. There was a previous history of cardiovascular disease and she had been treated with 100 mg of aspirin per day. INVESTIGATIONS MRI revealed a left posterolateral intraspinal mass extending from C3 to C7. The hemostatic evaluation showed no abnormalities (platelet count, prothrombin time, partial thromboplastin time). TREATMENT AND COURSE A laminectomy with evacuation of the epidural hematoma was performed. The postoperative course was uneventful, with complete disappearance of the neurological deficit. CONCLUSION We report a rare condition of spontaneous spinal epidural hematoma that was associated with aspirin intake. A short time interval from onset of symptoms to diagnosis (MRI) and surgery is crucial for the outcome.

Cite this paper

@article{Weber2001SpontaneousIE, title={[Spontaneous intraspinal epidural hematoma secondary to use of platelet aggregation inhibitors].}, author={Jochen Weber and Armando Hoch and Ladislav Kilisek and Adam P. Spring}, journal={Deutsche medizinische Wochenschrift}, year={2001}, volume={126 31-32}, pages={876-8} }